Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 167, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 28, 2021, 12:45 PM EDT for Marion County, Florida. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 28, 2021, 12:45 PM EDT (16:45 UTC)
- Expired
- Oct 28, 2021, 1:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 28, 1:05 PM EDT | TSTM WND DMG | Belleview, FL | A COUPLE OF TREES DOWN AROUND BELLEVIEW. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 28, 9:00 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942
WUUS52 KJAX 281645
SVRJAX
FLC083-281730-
/O.NEW.KJAX.SV.W.0167.211028T1645Z-211028T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
1245 PM EDT Thu Oct 28 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Southeastern Marion County in northern Florida...
* Until 130 PM EDT.
* At 1244 PM EDT, severe thunderstorms were located along a line
extending from Ocala to 8 miles northeast of Inverness Highlands
North, moving east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ocala, Salt Springs, Juniper Springs, Lynne, Weirsdale, Anthony,
Ocklawaha, Moss Bluff, Silver Springs Shores and Lake Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM EDT for northern and
northeastern Florida.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 500 PM EDT for northern and
northeastern Florida.
&&
LAT...LON 2898 8234 2929 8212 2937 8174 2936 8166
2934 8166 2934 8168 2932 8168 2928 8164
2905 8164 2905 8166 2896 8166 2896 8231
TIME...MOT...LOC 1644Z 279DEG 13KT 2917 8214 2897 8230
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HESS1 follow-up statement
614
WWUS52 KJAX 281708
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
108 PM EDT Thu Oct 28 2021
FLC083-281730-
/O.CON.KJAX.SV.W.0167.000000T0000Z-211028T1730Z/
Marion FL-
108 PM EDT Thu Oct 28 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHEASTERN MARION COUNTY...
At 108 PM EDT, severe thunderstorms were located along a line
extending from 6 miles north of Lynne to near Lake Weir, moving east
at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Salt Springs, Juniper Springs, Lynne, Weirsdale, Santos, Ocklawaha,
Moss Bluff, Silver Springs Shores, Lake Weir and Belleview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 500 PM EDT for northern and
northeastern Florida.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2937 8174 2936 8166 2934 8166 2934 8168
2932 8168 2928 8164 2905 8164 2905 8166
2896 8166 2897 8216 2906 8213 2932 8198
TIME...MOT...LOC 1708Z 249DEG 32KT 2929 8190 2905 8204
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 28, 10:54 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 28, 10:54 AM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1054 AM EDT Thu Oct 28 2021
...TORNADO WATCH FOR NORTHEAST AND NORTH CENTRAL FL UNTIL 5 PM...
...LOCALIZED FLOODING POSSIBLE IN URBAN AND LOW LYING AREAS...
.UPDATE...
Late morning surface analysis depicts occluded low pressure (992
millibars) centered over the Ozarks, with a warm front extending
from the FL Big Bend across north central FL from developing
triple point low pressure over southwestern AL, while a strong
cold front was approaching the western FL panhandle. Aloft...an
intense and cutoff trough was spinning across the Ozarks,
producing an increasingly diffluent west-southwesterly flow aloft
over our area. A jet streak around 250 millibars (35,000 feet)
currently containing winds of 80-90 knots was strengthening along
the northern Gulf coast to the south of this cutoff trough.
Current LAPS/RAP analyses indicate that a tropical air mass was
located in the wake of the warm frontal boundary over the Suwannee
Valley and especially north central FL, where dewpoints have
surged to the upper 60s and lower 70s well in advance of the
strong cold front. Surface based CAPE values were slowly rising to
the 250-500 j/kg range in these locations. Moderate to heavy
rainfall was blanketing locations along and north of Interstate
10, while convection was moving quickly northeastward across the
Suwannee Valley and was approaching north central FL. Temperatures
and dewpoints for locations along and north of the warm frontal
boundary were in the 60s.
Triple point low pressure will continue to organize and will sweep
eastward across southeast GA this afternoon, keeping the warm
sector confined to locations along and south of the Interstate 10
corridor. Low level south-southwesterly winds will strengthen
this afternoon just ahead of an approaching strong cold front,
with speeds at 850 millibars (5,000 feet) increasing to 40-50
knots by early afternoon. Dewpoints within the warm sector will
increase to the low and middle 70s by early afternoon, but overall
instability will be limited by extensive cloud cover, keeping ML
CAPE values generally in the 500 - 1,000 j/kg range. Short-term,
high resolution guidance continues to indicate that a few lines of
convection will traverse the warm sector through late this
afternoon, with surface based convection developing and becoming
capable of producing damaging wind gusts of 50-70 mph and
isolated tornadoes, mainly over north central FL, or from a line
from Gainesville to St. Augustine and locations southward.
Convection should largely remain elevated elsewhere across our
area, although an isolated strong to severe thunderstorm may be
possible along the I-95 corridor north of St. Augustine through
around 5 PM. The Storm Prediction Center has included all of our
northeast and north central FL counties in a Tornado Watch through
5 PM this afternoon. Moderate to heavy showers and thunderstorms
will keep highs in the mid to upper 70s for locations along and
north of I-10, with a few 80 degree values expected across north
central and coastal northeast FL this afternoon.
Heavy downpours will largely exit our region before sunset
tonight, with bands of light to moderate showers traversing our
region from west to east overnight in the wake of the frontal
passage as heights aloft fall. Breezy southwesterly winds will
keep lows in the lower 60s for north central and northeast FL,
while cool air advection drops lows to the 50s elsewhere by
sunrise on Friday as cloud cover only gradually thins out from
west to east after midnight.
&&
.MARINE...
A warm front will lift northeastward across our local waters early
this afternoon, followed by the passage of a strong cold front
before sunset tonight as strengthening low pressure moves eastward
across southeast Georgia. Periods of heavy showers and
thunderstorms will continue through early this evening throughout
our local waters, with the potential for strong thunderstorms
during the afternoon hours across the northeast FL waters. Outside
of thunderstorm activity, southerly winds will strengthen to Small
Craft Advisory levels of 20-25 knots early this afternoon, with
seas building to 3-5 feet near shore and 4-6 feet offshore. Strong
southwesterly winds and elevated seas will continue through
Friday evening, with seas continuing to build to 6-8 feet offshore
by late tonight and 4-6 feet near shore.
Low pressure will continue to pivot slowly northward across the
Tennessee Valley on Friday night and Saturday, resulting in winds
shifting to westerly and remaining breezy through Saturday night.
Winds and seas will fall below Caution levels by late Friday
night. Caution level wind speeds of 15-20 knots and Caution level
seas of 4-6 feet will continue offshore through around sunrise on
Sunday. Winds will then shift to northwesterly, with speeds and
seas diminishing by early Sunday evening.
Rip Currents: A moderate risk is anticipated at all area beaches
today. A long period northeasterly ocean swell arriving at our
local beaches could raise the risk from Friday afternoon through
the weekend.
&&
.FIRE WEATHER...
Strong southerly transport winds today will shift to southwesterly
tonight and Friday and then westerly by early Saturday. Following
widespread 1 to 2 inch rainfall totals today, a drier air mass
will only gradually filter into our area on Friday and Saturday.
Marginally high smoke dispersion values will be possible across
north central FL on Friday afternoon and then area-wide by
Saturday afternoon.
&&
.HYDROLOGY...
Widespread rainfall amounts of 1-2 inches with locally higher
totals are expected across the Suwannee Valley and southeast GA
today, with amounts closer to one inch for locations south of the
Interstate 10 corridor in northeast and north central FL.
Localized flooding will be possible at locations where downpours
train over the same locations this afternoon, particularly at
urban and low lying locations.
&&
.PREV DISCUSSION [725 AM EDT]...
.NEAR TERM [Today Through Tonight]...
A strong mid/upper level trough per water vapor imagery and RAP
analysis was located over the Plains with a closed 500 mb low over
ern OK and wrn AR. A cold front extended southward from a 995 mb
low over AR to the central Gulf Coast with a band of strong to
severe convection located over the Gulf of Mexico to the Gulf
coastal plains. Locally, our airmass remains cool and dry for the
moment with dewpoints in the upper 50s. A warm front was still
located south of the area but will rapidly shift northward through
the morning hours and be located in southeast GA by mid morning.
Very strong height falls at 500 mb around 170-190 meters will
work eastward to GA and Carolinas tonight as the trough swings
eastward. Strengthening low level southerly flow ahead of the
system and rapid moisture advection will bring the brunt of the
band of convection to our area this morning and push through the
forecast area midday into the mid to late afternoon hours. Models
show moderate to strong bulk shear of 40-50 kt and MUCAPE values
of 500-1500 J/kg across the area as the system translates
eastward. This will support embedded supercells with possible
damaging wind gusts, and isolated tornadoes given the 0-1 km
helicity of 200-300. The main hindrance to severe weather episodes
will be the limited instability as the low level inversion remains
intact until about 13Z-14Z. Still looks like the best chance of a
brief spin up is over northeast FL and perhaps coastal southeast
GA is along the warm front as it pushes northward. Most of the
deep convection expected to push offshore late afternoon but
lingering wrap around moisture and the actual cold front will
support a chance of showers well into the evening hours. Max temps
today will be held down by clouds and precip with temps in the
mid/upper 70s for southeast GA and upper 70s to lower 80s for
northeast FL. Surface southerly winds up to 15-20 mph possible
today ahead of the front but low level inversion and clouds may
keep some areas in the 10-15 mph range. Behind the frontal passage
for tonight, a bit cooler with min temps in the 50s and again
being held in-check (being cooler) by the southwest to west winds
of 10-15 mph and partly cloudy skies.
.SHORT TERM [Friday through Saturday night]...
Deep low pressure over the Tennessee Valley will move northeast
along the Appalachians into the NE through the period. A tight
pressure gradient will remain over the area producing strong gusty
southwest to west winds. A post frontal trough will push across
the area on Friday continuing the chance for showers as low level
moisture persists. The pressure gradient will begin to relax along
with winds Saturday night as the low pulls away from the
southeast. Temperatures will be below average with highs in the
upper 60/lower 70s and lows in the upper 40/lower 50s.
.LONG TERM...[Sunday through Wednesday]...
Low pressure over the NE U.S. will move into the Canadian
Maritimes while high pressure settles over the eastern seaboard.
Winds will be light northwesterly on Sunday...becoming
northeasterly early next week as the high moves east. The onshore
flow will bring an increase in low level moisture with a slight
chance of coastal showers along the NE Fl coast. Temperatures will
be seasonal through the period.
.AVIATION...
[Through 12Z Friday]
Widespread rainfall with MVFR CIGS/VSBYS through the morning with
embedded storms at times at all TAF sites. The best chance for
strong to severe storms at all TAF sites will be 15-19Z, except
for 16-20Z at SGJ, with TEMPO for IFR CIGS/VSBYS and enough
instability expected during this time for some peak wind gusts to
30 to 35 knots. After 19-20Z, the bulk of the rainfall pushes off
the Atlantic Coast and conditions will slowly improve back to
general VFR conds in the 21-23Z time frame with VCSH and gusty
southwest winds 10-12 knots through the overnight hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 54 66 49 66 / 90 40 10 10 10
SSI 77 62 72 53 69 / 90 40 20 10 0
JAX 78 59 73 50 71 / 90 30 20 20 0
SGJ 80 64 75 57 73 / 90 40 30 30 10
GNV 79 60 73 52 71 / 100 30 40 30 10
OCF 80 62 75 54 72 / 90 30 50 50 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 1 PM this afternoon to 8 AM EDT
Saturday for Waters from Altamaha Sound GA to Fernandina
Beach FL from 20 to 60 NM-Waters from Fernandina Beach to
St. Augustine FL from 20 to 60 NM-Waters from St. Augustine
to Flagler Beach FL from 20 to 60 NM.
Small Craft Advisory from 1 PM this afternoon to 8 PM EDT Friday
for Coastal waters from Altamaha Sound to Fernandina Beach
FL out 20 NM-Coastal waters from Fernandina Beach to St.
Augustine FL out 20 NM-Coastal waters from St. Augustine to
Flagler Beach FL out 20 NM.
&&In the hours before
Special weather statement, Oct 28, 9:49 AM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
949 AM EDT Thu Oct 28 2021
FLZ031-136-232-281415-
Eastern Alachua FL-Western Clay FL-Bradford FL-
949 AM EDT Thu Oct 28 2021
...A strong thunderstorm will impact portions of Bradford,
northeastern Alachua and Clay Counties through 1015 AM EDT...
At 949 AM EDT, Doppler radar was tracking a strong thunderstorm near
Keystone Heights, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Starke, Keystone Heights, Middleburg, Oakleaf Plantation, Lake
Geneva, Camp Blanding, Orange Heights, Kingsley, Sampson and Waldo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2965 8219 2981 8233 3014 8213 3014 8205
3018 8205 3017 8182 2994 8173
TIME...MOT...LOC 1349Z 224DEG 23KT 2982 8215
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Oct 28, 10:02 AM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1002 AM EDT Thu Oct 28 2021
FLZ023-024-031-125-132-225-232-325-425-281430-
Eastern Clay FL-Baker FL-Western Clay FL-Western Duval FL-
South Central Duval FL-Inland Nassau FL-Trout River FL-Bradford FL-
Coastal Duval FL-
1002 AM EDT Thu Oct 28 2021
...A strong thunderstorm will impact portions of southwestern Nassau,
northeastern Bradford, southeastern Baker, northwestern Clay and
western Duval Counties through 1030 AM EDT...
At 1002 AM EDT, Doppler radar was tracking a strong thunderstorm near
Middleburg, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, Orange Park, Jacksonville International Arpt,
Middleburg, Arlington, Maxville, Cisco Gardens, Ortega, Oakleaf
Plantation and Bellair-Meadowbrook Terrace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2997 8188 3007 8212 3046 8198 3051 8171
3032 8157
TIME...MOT...LOC 1402Z 214DEG 29KT 3008 8199
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Oct 28, 10:07 AM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1007 AM EDT Thu Oct 28 2021
FLZ020-021-030-035-122-222-281515-
Southern Columbia FL-Union FL-Hamilton FL-Suwannee FL-
Northern Columbia FL-Gilchrist FL-
1007 AM EDT Thu Oct 28 2021
...Strong thunderstorms will impact portions of central Gilchrist,
northwestern Union, Columbia, Suwannee and Hamilton Counties through
1115 AM EDT...
At 1007 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dowling Park to 7 miles northwest of Bell.
Movement was northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Lake City, Live Oak, Jasper, White Springs, Bell, Ichetucknee Spring,
Suwannee River State Park, Suwannee Springs, Columbia and Fort White.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3039 8317 3042 8319 3042 8320 3061 8309
3056 8252 3008 8246 2959 8291 2958 8295
2962 8297 2975 8294 2976 8295 2981 8293
2983 8289 2988 8287 2989 8292 2996 8293
3008 8307 3012 8323 3026 8325
TIME...MOT...LOC 1407Z 223DEG 17KT 3017 8324 2982 8297
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Oct 28, 11:03 AM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1103 AM EDT Thu Oct 28 2021
FLZ030-031-035-136-222-236-240-340-281600-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Central Marion FL-Union FL-Western Marion FL-Bradford FL-
Gilchrist FL-
1103 AM EDT Thu Oct 28 2021
...Strong thunderstorms will impact portions of Gilchrist, Bradford,
Alachua, western Marion, southern Union and south central Columbia
Counties through NOON EDT...
At 1103 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Trenton to 17 miles southwest of Williston
Highlands. Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Gainesville, Ocala, Starke, Rainbow Lakes Estates, Trenton, Lake
Butler, Keystone Heights, Worthington Spring, Citra and Alachua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2906 8253 2921 8254 2922 8240 2948 8241
2948 8255 2954 8256 2953 8265 2956 8266
2956 8275 2958 8278 2958 8286 2959 8288
2969 8289 2998 8268 3008 8205 2903 8206
TIME...MOT...LOC 1503Z 253DEG 29KT 2968 8278 2916 8275
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HESSSpecial weather statement, Oct 28, 11:57 AM EDT, 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1157 AM EDT Thu Oct 28 2021
FLZ031-033-038-132-133-136-137-140-232-236-237-240-340-281700-
Central Marion FL-Coastal St. Johns FL-Western Clay FL-
Eastern Putnam FL-Bradford FL-Eastern Marion FL-Eastern Clay FL-
Eastern Alachua FL-Western Alachua FL-Western Marion FL-
Inland Flagler FL-Western Putnam FL-Inland St. Johns FL-
1157 AM EDT Thu Oct 28 2021
...Strong thunderstorms will impact portions of western Flagler,
southeastern Bradford, southeastern Alachua, central St. Johns,
Marion, Putnam and southern Clay Counties through 100 PM EDT...
At 1157 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lake Geneva to near Rainbow Lakes Estates.
Movement was east at 35 mph.
HAZARD...Wind gusts of 45 to 55 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Ocala, Palatka, Green Cove Springs, Rainbow Lakes Estates, Crescent
City, Interlachen, Keystone Heights, Pomona Park, Hastings and East
Palatka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2905 8247 2904 8253 2921 8254 2922 8240
2949 8241 2986 8206 3008 8138 2930 8142
2940 8142 2938 8145 2932 8168 2928 8164
2905 8164 2905 8166 2896 8166 2896 8231
TIME...MOT...LOC 1557Z 271DEG 32KT 2980 8203 2909 8251
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
HESSLocal storm report, Oct 28, 11:59 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1159 AM EDT THU OCT 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM TSTM WND GST 1 NW GAINESVILLE AIRPOR 29.70N 82.28W
10/28/2021 M45 MPH ALACHUA FL ASOS
ASOS STATION KGNV GAINESVILLE.
&&
KCThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 9:49 AM EDT | Special Weather Statement | JAX | Bradford, Clay | 26 min |
| Oct 28, 10:02 AM EDT | Special Weather Statement | JAX | Duval | 28 min |
| Oct 28, 10:07 AM EDT | Special Weather Statement | JAX | Columbia, Gilchrist, Hamilton, Suwannee | 68 min |
| Oct 28, 11:03 AM EDT | Special Weather Statement | JAX | Alachua, Bradford, Gilchrist | 57 min |
| Oct 28, 11:57 AM EDT | Special Weather Statement | JAX | Marion, Putnam, Saint Johns | 63 min |
| Oct 28, 12:06 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion, Putnam | 39 min |
| Oct 28, 12:10 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 50 min |
| Oct 28, 12:33 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Flagler, Putnam, Saint Johns | 57 min |
| Oct 28, 12:36 PM EDT | Special Marine Warning | JAX | 84 min | |
| Oct 28, 1:25 PM EDT | Severe Thunderstorm Warning | JAX | Flagler, Marion, Putnam, Saint Johns | 65 min |
| Oct 28, 1:55 PM EDT | Special Marine Warning | JAX | 95 min | |
| Oct 28, 2:29 PM EDT | Special Weather Statement | JAX | Flagler | 31 min |
| Oct 28, 3:37 PM EDT | Special Marine Warning | JAX | 83 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.